On r-Noncommuting Graph of Finite Rings

Rajat Kanti Nath*, Monalisha Sharma, Parama Dutta, Yilun Shang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)
11 Downloads (Pure)


Let R be a finite ring and r∈R. The r-noncommuting graph of R, denoted by ΓRr, is a simple undirected graph whose vertex set is R and two vertices x and y are adjacent if and only if [x,y]≠r and [x,y]≠−r. In this paper, we obtain expressions for vertex degrees and show that ΓRr is neither a regular graph nor a lollipop graph if R is noncommutative. We characterize finite noncommutative rings such that ΓRr is a tree, in particular a star graph. It is also shown that ΓR1r and ΓR2ψ(r) are isomorphic if R1 and R2 are two isoclinic rings with isoclinism (ϕ,ψ). Further, we consider the induced subgraph ΔRr of ΓRr (induced by the non-central elements of R) and obtain results on clique number and diameter of ΔRr along with certain characterizations of finite noncommutative rings such that ΔRr is n-regular for some positive integer n. As applications of our results, we characterize certain finite noncommutative rings such that their noncommuting graphs are n-regular for n≤6.
Original languageEnglish
Article number223
Pages (from-to)1-14
Number of pages14
Issue number3
Publication statusPublished - 19 Sept 2021


Dive into the research topics of 'On r-Noncommuting Graph of Finite Rings'. Together they form a unique fingerprint.

Cite this